SciELO - Scientific Electronic Library Online

 
vol.62 issue9Treatment with acarbose in severe hypoglycaemia due to late dumping syndromeRecurrent primary hydatid disease of tibia author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Article

Indicators

  • Have no cited articlesCited by SciELO

Related links

  • Have no similar articlesSimilars in SciELO

Bookmark

West Indian Medical Journal

Print version ISSN 0043-3144

Abstract

AMER, S; HASSAN, S; SHARIFFI, M  and  CHUECA, L. QT interval prolongation associated with azithromycin/methadone combination. West Indian med. j. [online]. 2013, vol.62, n.9, pp. 864-865. ISSN 0043-3144.

This report documents the occurrence of QT prolongation in a 57-year old man, on methadone replacement therapy, treated with azithromycin for community acquired pneumonia. This case highlights a hitherto unknown drug interaction. In light of ever-increasing use of azithromycin, it is imperative that azithromycin be used with caution in patients who are already on drugs that are known to cause QT prolongation or that cause torsades de pointes.

Keywords : Azithromycin; methadone; QT prolongation; torsades depointes.

        · abstract in Spanish     · text in English     · pdf in English